Did Accutane Affect Healing from Sunburn?

I just stopped Accutane about three months ago. I recently got mild sunburn on my face and when I went to my doctor, she gave me Cutivate and Mupirocin which I have to apply twice for two weeks.

As soon as I put on the Cutivate the redness calmed down a lot but now it has been six days and my cheeks are still a pink color and I thought it would have been gone by now. Why is taking so long especially if its a mild sunburn?

Doctor Answers (1)

Sunburn after Accutane

+1

For about 6 months (sometimes longer) after a course of Accutane, there can be persistent sun sensitivity and redness. The skin also takes longer to heal when superficial layers of skin are removed (as with a mild sunburn). With time, as your sebaceous (oil) glands recover, the ability of your skin to heal after superficial insults should return. I would suggest you apply a daily moisturizer with SPF 30 or greater (e.g. Neutrogena or Aveeno). For redness, Aveeno Ultra Calming moisturizer with SPF can be very useful. I would discontinue both Mupirocin and Cutivate at this time.

Good luck.


San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.